Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Feb 13, 2023, 1:24 PM CST for 24 counties in Texas. It took effect at Feb 14, 2023, 8:00 AM CST. It was in force for 10 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2023, 1:24 PM CST (19:24 UTC)
- In effect from
- Feb 14, 2023, 8:00 AM CST
- Expired
- Feb 14, 2023, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 9:16 AM CST | NON-TSTM WND GST 59 | 3 N Roaring Springs, TX | |
| Feb 14, 9:22 AM CST | NON-TSTM WND GST 61 | 2 Ne Dimmitt, TX | |
| Feb 14, 9:22 AM CST | NON-TSTM WND GST 61 | 2 Ne Dimmitt, TX | |
| Feb 14, 9:27 AM CST | NON-TSTM WND GST 59 | 2 Ene Tulia, TX | |
| Feb 14, 9:27 AM CST | NON-TSTM WND GST 59 | 2 Ene Tulia, TX | |
| Feb 14, 9:32 AM CST | NON-TSTM WND GST 69 | 3 N Hart, TX | MESONET STATION 19 HART 3N. |
| Feb 14, 9:32 AM CST | NON-TSTM WND GST 69 | 3 N Hart, TX | |
| Feb 14, 9:37 AM CST | NON-TSTM WND GST 58 | 6 Ssw Anton, TX | |
| Feb 14, 9:37 AM CST | NON-TSTM WND GST 58 | 6 Ssw Anton, TX | |
| Feb 14, 9:40 AM CST | NON-TSTM WND GST 66 | 2 Wsw Turkey, TX | |
| Feb 14, 9:42 AM CST | NON-TSTM WND GST 59 | Happy, TX | |
| Feb 14, 9:42 AM CST | NON-TSTM WND GST 59 | Happy, TX | |
| Feb 14, 9:45 AM CST | NON-TSTM WND GST 59 | Vigo Park, TX | |
| Feb 14, 9:45 AM CST | NON-TSTM WND GST 59 | Vigo Park, TX | |
| Feb 14, 9:46 AM CST | NON-TSTM WND GST 60 | 3 Ne Aspermont, TX | MESONET STATION 41 ASPERMONT 3NE. |
| Feb 14, 9:46 AM CST | NON-TSTM WND GST 60 | 3 Ne Aspermont, TX | |
| Feb 14, 9:47 AM CST | NON-TSTM WND GST 58 | 6 Ssw Wolfforth, TX | |
| Feb 14, 9:47 AM CST | NON-TSTM WND GST 58 | 6 Ssw Wolfforth, TX | |
| Feb 14, 9:50 AM CST | NON-TSTM WND GST 64 | 2 Ssw Muleshoe, TX | MESONET STATION 11 MULESHOE 2S. |
| Feb 14, 9:50 AM CST | NON-TSTM WND GST 64 | 2 Ssw Muleshoe, TX | |
| Feb 14, 9:52 AM CST | NON-TSTM WND GST 62 | Caprock Canyon Sp, TX | |
| Feb 14, 9:53 AM CST | NON-TSTM WND GST 60 | 7 Ese Silverton, TX | |
| Feb 14, 9:59 AM CST | NON-TSTM WND GST 58 | 3 Nnw Mcadoo, TX | |
| Feb 14, 9:59 AM CST | NON-TSTM WND GST 58 | 3 Nnw Mcadoo, TX | |
| Feb 14, 10:00 AM CST | NON-TSTM WND GST 58 | 4 S Levelland, TX | |
| Feb 14, 10:00 AM CST | NON-TSTM WND GST 58 | 4 S Levelland, TX | |
| Feb 14, 10:00 AM CST | NON-TSTM WND GST 60 | 1 Ne Amherst, TX | |
| Feb 14, 10:00 AM CST | NON-TSTM WND GST 60 | 1 Ne Amherst, TX | |
| Feb 14, 10:03 AM CST | NON-TSTM WND GST 60 | 1 E Happy, TX | MESONET STATION 106 HAPPY 1E (SWISHER CO). |
| Feb 14, 10:05 AM CST | NON-TSTM WND GST 64 | 1 S Plainview, TX | |
| Feb 14, 10:10 AM CST | NON-TSTM WND GST 60 | 9 Wsw Earth, TX | |
| Feb 14, 10:10 AM CST | NON-TSTM WND GST 60 | 9 Wsw Earth, TX | |
| Feb 14, 10:10 AM CST | NON-TSTM WND GST 62 | 1 Ne Post, TX | |
| Feb 14, 10:10 AM CST | NON-TSTM WND GST 62 | 1 Ne Post, TX | |
| Feb 14, 10:11 AM CST | NON-TSTM WND GST 62 | 6 S Olton, TX | |
| Feb 14, 10:11 AM CST | NON-TSTM WND GST 62 | 6 S Olton, TX | |
| Feb 14, 10:13 AM CST | NON-TSTM WND GST 59 | 2 Ne Friona, TX | |
| Feb 14, 10:13 AM CST | NON-TSTM WND GST 59 | 2 Ne Friona, TX | |
| Feb 14, 10:14 AM CST | NON-TSTM WND GST 69 | 7 Ese Silverton, TX | |
| Feb 14, 10:15 AM CST | NON-TSTM WND GST 61 | 2 Nne Floydada, TX | |
| Feb 14, 10:15 AM CST | NON-TSTM WND GST 61 | 2 Nne Floydada, TX | |
| Feb 14, 10:16 AM CST | NON-TSTM WND GST 58 | 2 Ssw Levelland, TX | |
| Feb 14, 10:16 AM CST | NON-TSTM WND GST 58 | 2 Ssw Levelland, TX | |
| Feb 14, 10:16 AM CST | NON-TSTM WND GST 64 | 6 Ssw Anton, TX | MESONET STATION 30 ANTON 6S. |
| Feb 14, 10:17 AM CST | NON-TSTM WND GST 59 | 3 Wsw Aiken, TX | |
| Feb 14, 10:17 AM CST | NON-TSTM WND GST 59 | 3 Wsw Aiken, TX | |
| Feb 14, 10:17 AM CST | NON-TSTM WND GST 59 | 5 Ene Abernathy, TX | |
| Feb 14, 10:17 AM CST | NON-TSTM WND GST 59 | 5 Ene Abernathy, TX | |
| Feb 14, 10:28 AM CST | NON-TSTM WND GST 62 | Reese Center, TX | |
| Feb 14, 10:28 AM CST | NON-TSTM WND GST 62 | Reese Center, TX | |
| Feb 14, 10:32 AM CST | NON-TSTM WND GST 62 | 2 Ne Slaton, TX | MESONET STATION 5 SLATON 2NE. |
| Feb 14, 10:32 AM CST | NON-TSTM WND GST 62 | 2 Ne Slaton, TX | |
| Feb 14, 10:33 AM CST | NON-TSTM WND GST 72 | 7 Ese Silverton, TX | |
| Feb 14, 10:33 AM CST | NON-TSTM WND GST 72 | 7 Ese Silverton, TX | |
| Feb 14, 10:35 AM CST | NON-TSTM WND GST 58 | 1 S Plainview, TX | |
| Feb 14, 10:35 AM CST | NON-TSTM WND GST 58 | 1 S Plainview, TX | |
| Feb 14, 10:36 AM CST | NON-TSTM WND GST 58 | Smyer, TX | |
| Feb 14, 10:36 AM CST | NON-TSTM WND GST 58 | Smyer, TX | |
| Feb 14, 10:36 AM CST | NON-TSTM WND GST 63 | 9 Nnw Sudan, TX | MESONET STATION 111 9WSW EARTH EARTH/LAMB COUNTY. |
| Feb 14, 10:38 AM CST | NON-TSTM WND GST 67 | 6 Ene Abernathy, TX | MESONET STATION 2 ABERNATHY 5NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS74 KLUB 131924 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 124 PM CST Mon Feb 13 2023 TXZ021>038-141300- /O.UPG.KLUB.HW.A.0002.230214T1200Z-230215T0000Z/ /O.NEW.KLUB.HW.W.0002.230214T1400Z-230215T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Happy, Hart, Olton, Plainview, Littlefield, Levelland, Paducah, Amherst, Childress, Memphis, Whiteface, Cee Vee, Silverton, Dickens, Matador, Lockney, Floydada, Wolfforth, Slaton, Hale Center, Crosbyton, Dumont, Bovina, Kirkland, Lubbock, Dimmitt, Muleshoe, Spur, Morton, Quitaque, Roaring Springs, Ralls, Tulia, Guthrie, Farwell, Friona, Turkey, and Sundown 124 PM CST Mon Feb 13 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM CST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Much of the South Plains, Rolling Plains and the far southern Texas Panhandle. * WHEN...From 8 AM to 6 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Blowing dust may result in significant visibility reductions. Travel could be difficult, especially for high profile vehicles on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MCZ
5 follow-up statements
953 WWUS74 KLUB 131931 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 131 PM CST Mon Feb 13 2023 TXZ021>038-141315- /O.CON.KLUB.HW.W.0002.230214T1400Z-230215T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Happy, Hart, Olton, Plainview, Littlefield, Levelland, Paducah, Amherst, Childress, Memphis, Whiteface, Cee Vee, Silverton, Dickens, Matador, Lockney, Floydada, Wolfforth, Slaton, Hale Center, Crosbyton, Dumont, Bovina, Kirkland, Lubbock, Dimmitt, Muleshoe, Spur, Morton, Quitaque, Roaring Springs, Ralls, Tulia, Guthrie, Farwell, Friona, Turkey, and Sundown 131 PM CST Mon Feb 13 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Much of the South Plains, Rolling Plains and the far southern Texas Panhandle. * WHEN...From 8 AM to 6 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Blowing dust may result in significant visibility reductions. Travel could be difficult, especially for high profile vehicles on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ039>044-141315- /O.NEW.KLUB.WI.Y.0007.230214T1400Z-230215T0000Z/ Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Denver City, Jayton, Wellman, Tahoka, Brownfield, ODonnell, Aspermont, Post, Old Glory, Meadow, Lake Alan Henry, New Home, and Plains 131 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Garza, Kent, Lynn, Stonewall, Terry, and Yoakum Counties. * WHEN...From 8 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may cause reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north-south roads. Use extra caution. Secure outdoor objects. && $$ MCZ
450 WWUS74 KLUB 141035 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 435 AM CST Tue Feb 14 2023 TXZ021>038-150000- /O.CON.KLUB.HW.W.0002.230214T1400Z-230215T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Kirkland, Matador, Hart, Littlefield, Plainview, Crosbyton, Levelland, Silverton, Olton, Turkey, Tulia, Muleshoe, Happy, Cee Vee, Farwell, Memphis, Friona, Guthrie, Dimmitt, Whiteface, Hale Center, Quitaque, Sundown, Wolfforth, Slaton, Childress, Spur, Amherst, Paducah, Lubbock, Roaring Springs, Dickens, Lockney, Dumont, Morton, Bovina, Ralls, and Floydada 435 AM CST Tue Feb 14 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Much of the South Plains, Rolling Plains and the far southern Texas Panhandle. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Blowing dust may result in significant visibility reductions. Travel could be difficult, especially for high profile vehicles on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ039>044-150000- /O.CON.KLUB.WI.Y.0007.230214T1400Z-230215T0000Z/ Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Old Glory, Jayton, Lake Alan Henry, ODonnell, Aspermont, Denver City, Wellman, Post, Plains, Meadow, Tahoka, New Home, and Brownfield 435 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Garza, Kent, Lynn, Stonewall, Terry, and Yoakum Counties. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust may cause reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north-south roads. Use extra caution. Secure outdoor objects. && $$ 01
492 WWUS74 KLUB 141523 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 923 AM CST Tue Feb 14 2023 TXZ021>038-150000- /O.CON.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Friona, Bovina, Crosbyton, Tulia, Dimmitt, Cee Vee, Slaton, Sundown, Quitaque, Kirkland, Roaring Springs, Farwell, Littlefield, Lubbock, Levelland, Hart, Ralls, Olton, Amherst, Plainview, Guthrie, Lockney, Memphis, Childress, Muleshoe, Happy, Hale Center, Paducah, Whiteface, Wolfforth, Spur, Dumont, Silverton, Matador, Morton, Dickens, and Floydada 923 AM CST Tue Feb 14 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Much of the South Plains, Rolling Plains, and the extreme southern Texas Panhandle. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ039>044-150000- /O.CON.KLUB.WI.Y.0007.000000T0000Z-230215T0000Z/ Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Wellman, Tahoka, Denver City, Old Glory, Meadow, Lake Alan Henry, Post, Aspermont, ODonnell, Brownfield, New Home, Plains, and Jayton 923 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Garza, Kent, Lynn, Stonewall, Terry, and Yoakum Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Sincavage
566 WWUS74 KLUB 141621 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1021 AM CST Tue Feb 14 2023 TXZ039>044-150000- /O.UPG.KLUB.WI.Y.0007.000000T0000Z-230215T0000Z/ /O.EXA.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/ Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Wellman, Tahoka, Denver City, Old Glory, Meadow, Lake Alan Henry, Post, Aspermont, ODonnell, Brownfield, New Home, Plains, and Jayton 1021 AM CST Tue Feb 14 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...The southern South and Rolling Plains. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ021>038-150000- /O.CON.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Turkey, Friona, Bovina, Crosbyton, Tulia, Dimmitt, Cee Vee, Slaton, Sundown, Quitaque, Kirkland, Roaring Springs, Farwell, Littlefield, Lubbock, Levelland, Hart, Ralls, Olton, Amherst, Plainview, Guthrie, Lockney, Memphis, Childress, Muleshoe, Happy, Hale Center, Paducah, Whiteface, Wolfforth, Spur, Dumont, Silverton, Matador, Morton, Dickens, and Floydada 1021 AM CST Tue Feb 14 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...The South Plains, Rolling Plains, and extreme southern Texas Panhandle. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Sincavage
626 WWUS74 KLUB 142358 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 558 PM CST Tue Feb 14 2023 TXZ021>025-027>031-033>037-039>043-150100- /O.EXP.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/ /O.NEW.KLUB.WI.Y.0008.230215T1600Z-230216T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- Kent- Including the cities of Spur, Olton, Morton, Quitaque, Lake Alan Henry, Jayton, Meadow, Levelland, Denver City, Whiteface, Plains, Ralls, Bovina, Plainview, Tahoka, Sundown, Matador, Post, Hale Center, Farwell, Friona, Turkey, Amherst, Floydada, Lubbock, Roaring Springs, Silverton, Tulia, Memphis, Hart, Littlefield, ODonnell, Crosbyton, Slaton, Muleshoe, Dickens, Dimmitt, Happy, Brownfield, New Home, Wolfforth, Lockney, and Wellman 558 PM CST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...All of the South Plains and adjacent areas of the Rolling Plains and the far southern Texas Panhandle. * WHEN...From 10 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust will cause reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ026-032-038-044-150100- /O.EXP.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/ Childress-Cottle-King-Stonewall- Including the cities of Cee Vee, Aspermont, Old Glory, Paducah, Kirkland, Guthrie, Childress, and Dumont 558 PM CST Tue Feb 14 2023 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The threat for high winds has ended. $$ MCZ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 13, 11:19 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 13, 11:19 AM CST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1119 AM CST Mon Feb 13 2023 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 256 AM CST Mon Feb 13 2023 A closed low over southern California/northern Baja early this morning will bring our first changes to our weather pattern for this upcoming week. This low will slowly move eastward across Arizona and New Mexico today and tonight providing substantial but a quick shot of lift. Short wave ridging will move off east of the area this morning leading to upper level winds rapidly backing to the southwest. Large scale divergence associated with a 130-140kt upper level jet streak will spread over the area beginning late this afternoon and peak between 00 and 06Z. Lift will be enhanced this evening as low level winds shift to the south-southeast in response to the approaching trough. Until this shift occurs, low level moisture will be scant following a weak cold front early this morning. However, mid and upper level moisture will be advecting into the area through the day. A strong push of moisture will not occur until late in the evening as the large scale lift will be beginning to shift east. Precipitable water values will hover around 100-125 percent of normal for most of today until this low level moisture surge rapidly sends anomalies upwards of 200 percent of normal. Steep mid level lapse rates will generate elevated instability on Monday evening, therefore, some embedded thunder will be possible within the widespread rain shower activity. Subsidence will be rapidly moving overhead between 06 and 12Z Tuesday morning shutting down precipitation chances. At the same time, a pacific cold front will be plowing through the area before sunrise Tuesday ushering in a windy weather pattern for the next several days. && .LONG TERM... (Tuesday through Sunday) Issued at 256 AM CST Mon Feb 13 2023 Tomorrow will start off breezy and end windy. A deep upper low will be moving over the northern Texas Panhandle by sunrise tomorrow morning before ejecting northeastward towards the Mid West by the afternoon. This will be accompanied by a surface low near southeastern Colorado/northeastern New Mexico. This continues to be a decent setup for high winds. Wind speeds vary from model to model, but in general the consensus is near to slightly above warning criteria (on average 35 knots area wide). While there is still some question of whether sustained winds will reach into warning criteria, there is higher confidence in wind gusts reaching well into warning criteria. Therefore the High Wind Watch will continue. There will be a slight reprieve from winds tomorrow night before another upper level low brings chances of high winds on Wednesday. Models differ slightly with the evolution of this system, however, which in return increases the uncertainty of wind speeds. The GFS is faster than the ECMWF by having the upper low over Colorado/northern New Mexico by 18Z Wednesday while the ECMWF barely has the upper low over the Four Corners. The ECMWF would allow for much less mixing during the afternoon and has the strongest winds behind the cold front as it pushes into the region Wednesday night. The GFS has winds reaching into solid advisory level Wednesday afternoon across much of the FA. Two aspects agreed upon by the models is much cooler highs on Thursday behind the front and a downward trend it precip chances Wednesday afternoon ahead of the low. There is still a slight chance for some rain and/or snow showers across the far southern Texas Panhandle, but this will likely continue trending drier over the next few forecast cycles. Despite their differences in timing, models are in pretty decent agreement with the forecast late Thursday into the weekend. Upper ridging will move in behind the mid week upper low and will allow temps to warm into the 60s and 70s by Sunday. && .AVIATION... (18Z TAFS) Issued at 1117 AM CST Mon Feb 13 2023 VFR. ESE winds will increase to 15-20 knots through the evening ahead of a large upper low. This system will bring a cold front to the terminals tonight along with a round of mostly SHRA, with some TS mainly at CDS overnight. Main aviation threat is actually LLWS at all terminals after midnight as a strong layer of 50+ knot winds develop from 2-3k ft AGL. && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through Tuesday afternoon for TXZ021>044. && SHORT TERM...01 LONG TERM....51 AVIATION...93
Hazardous weather outlook, Feb 13, 3:04 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 304 AM CST Mon Feb 13 2023 TXZ021>044-140915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 304 AM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very strong west winds are expected across the entire area on Tuesday. Sustained winds of 35 to 45 mph with some gusts as high as 65 mph are possible in addition to blowing dust. A High Wind Watch is in effect Tuesday for the entire outlook area. Sustained southwest winds of 30 to 35 mph with gusts to 55 mph are possible on the Caprock on Wednesday. Elevated to near-critical fire weather conditions are possible Tuesday and Wednesday. There is a slight chance of a rain-snow mix across the far southern Texas Panhandle on Wednesday afternoon and evening, which may result in slick roadways by Wednesday night.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:31 PM CST | Wind Advisory | LUB | Garza, Kent, Lynn, Stonewall, Terry, Yoakum | 21 hr |
Nearby
High Wind Warnings in Texas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.